Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 57, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 29, 2001, 8:43 PM EDT for Washtenaw County, Michigan. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 29, 2001, 8:43 PM EDT (00:43 UTC)
- Expired
- Jul 29, 2001, 9:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Detroit, MI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Washtenaw County, MI
The radar
The Detroit radar (KDTX), 61 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1606 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDTX 300043
SVRDTX
MIC161-300115-
BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
843 PM EDT SUN JUL 29 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHTENAW COUNTY IN SOUTHEAST MICHIGAN
* UNTIL 915 PM EDT
* AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 26 MILES EAST OF MANCHESTER TO 6
MILES SOUTHWEST OF MANCHESTER...MOVING SOUTH AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
YPSILANTI...SALINE THROUGH 900 PM
WHITTAKER THROUGH 910 PM
AT 837 PM...LAW ENFORCEMENT REPORTED WIDESPREAD WIND DAMAGE IN
NORTHERN WASHTENAW COUNTY...WITH MANY TREES DOWN.
THIS EXTENDS THE PREVIOUS WARNING FOR WASHTENAW COUNTY.
THESE STORMS WILL PRODUCE WINDS TO 60 MPH. A WIND GUST TO 60 MPH IS
CAPABLE OF PUSHING OVER SHALLOW ROOTED TREES...AND BREADKING OFF TREE
LIMBS ABOUT THE SIZE OF YOUR WRIST. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 4240 8356 4218 8380 4216 8412 4208 8411
4209 8376 4210 8356
BT JZ
&What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 7:53 PM EDT, 50 minutes earlier.
Area forecast discussion, Jul 29, 7:53 PM EDT, 50 minutes before
SOUTHEAST MICHIGAN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 753 PM EDT SUN JUL 29 2001 CONVECTIVE ACTIVITY CONTINUING TO WORK SOUTHEAST AHEAD OF IMPRESSIVE UPPER VORTICITY SUPPORT...AND SHOULD EXIT THE AREA BEFORE MIDNIGHT. WILL UPDATE TO REFRESH WORDING. ALSO WILL INCREASE POPS IN AREAS CLOSE TO ONGOING PRECIPITATION AND END MENTION BAY AND MIDLAND COUNTIES. WILL ALSO INTRODUCE FOG MENTION OVERNIGHT GIVEN WET GROUND AND LIGHT WINDS AND DEGREE OF CLEARING. .DTX...NONE. DWD
In the hours before
Special weather statement, Jul 29, 6:30 PM EDT, 2 hours 13 minutes before
MIZ047>049-053>055-060>063-068>070-075-076-082-083-300300- SEVERE WEATHER OUTLOOK FOR SOUTHEAST LOWER MICHIGAN NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 630 PM EDT SUN JUL 29 2001 ...SEVERE WEATHER POTENTIAL STATEMENT FOR SOUTHEAST MICHIGAN... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST MICHIGAN THIS EVENING. SOME OF THESE STORMS WILL REACH SEVERE LIMITS...AND SPOTTER ACTIVATION HAS TAKEN PLACE. A WARM AND STICKY AIRMASS WILL CONTINUE TO LIE ACROSS SOUTHERN LOWER MICHIGAN THIS EVENING AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH CENTRAL LOWER MICHIGAN. THIS COMBINATION WILL CAUSE SCATTERED THUNDERSTORMS IN THE HEAT OF THE DAY. THESE STORMS WILL LINGER INTO THE EVENING BEFORE DISSIPATING AS SUNSET APPROACHES. THE STRONGEST THUNDERSTORMS THIS EVENING WILL MOVE SOUTHEAST AT 20 MPH AND WILL BE CAPABLE OF RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES...ALONG WITH WIND GUSTS NEAR 60 MPH...AND HAIL AROUND 1 INCH IN DIAMETER. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE MEDIA OUTLET... FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. N BT
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:21 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Monroe, Wayne | 69 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.